Social Welfare Functionals on Restricted Domains and in Economic Environments
Arrow's "impossibility" and similar classical theorems are usually proved for an unrestricted domain of preference profiles. Recent work extends Arrow's theorem to various restricted but "saturating" domains of privately oriented, continuous, (strictly) convex, and (strictly) monotone "economic preferences" for private and/or public goods. For strongly saturating domains of more general utility profiles, this paper provides similar extensions of Wilson's theorem and of the strong and weak "welfarism" results due to d'Aspremont and Gevers and to Roberts. Hence, for social welfare functionals with or without interpersonal comparisons of utility, most previous classification results in social choice theory apply equally to strongly saturating economic domains. Copyright 2005 Blackwell Publishing Inc..
Year of publication: |
2005
|
---|---|
Authors: | BORDES, GEORGES ; HAMMOND, PETER J. ; BRETON, MICHEL LE |
Published in: |
Journal of Public Economic Theory. - Association for Public Economic Theory - APET, ISSN 1097-3923. - Vol. 7.2005, 1, p. 1-25
|
Publisher: |
Association for Public Economic Theory - APET |
Saved in:
Saved in favorites
Similar items by person
-
Social welfare functionals on restricted domains and in economic environments
Bordes, Georges, (2005)
-
Social Welfare Functionals on Restricted Domains and in Economic Environments
Bordes, Georges, (1997)
-
Arrow's theorem for economic domains and Edgeworth hyperboxes
Bordes, Georges, (1995)
- More ...